Alert archive / Louisiana / Gale Warnings in 2011
Gale Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Jan 8, 2011, 5:41 AM CST. It took effect at Jan 9, 2011, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2011, 5:41 AM CST (11:41 UTC)
- In effect from
- Jan 9, 2011, 6:00 AM CST
- Expired
- Jan 9, 2011, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
898 WHUS74 KLCH 081141 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 541 AM CST SAT JAN 8 2011 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... .A SURFACE LOW WILL DEVELOP ACROSS THE RIO GRAND VALLEY LATE SATURDAY EVENING...AND INTENSIFY AS IT MOVES NORTHEAST ACROSS COASTAL SOUTHEAST TEXAS AND LOUISIANA LATE SUNDAY. STRONG WINDS REACHING GALE FORCE CAN BE EXPECTED DURING THE DAYLIGHT HOURS SUNDAY. GMZ450-452-455-470-472-475-082200- /O.NEW.KLCH.SC.Y.0059.110109T0600Z-110109T1200Z/ /O.UPG.KLCH.GL.A.0001.110109T1200Z-110110T0000Z/ /O.NEW.KLCH.GL.W.0001.110109T1200Z-110110T0000Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 541 AM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SWEENEY
6 follow-up statements
838 WHUS74 KLCH 081550 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 950 AM CST SAT JAN 8 2011 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... .A SURFACE LOW WILL DEVELOP ACROSS THE RIO GRAND VALLEY LATE SATURDAY EVENING...AND INTENSIFY AS IT MOVES NORTHEAST ACROSS COASTAL OF SOUTHEAST TEXAS AND LOUISIANA LATE SUNDAY. STRONG WINDS REACHING GALE FORCE CAN BE EXPECTED DURING THE DAYLIGHT HOURS SUNDAY. GMZ450-452-455-470-472-475-090000- /O.CON.KLCH.SC.Y.0059.110109T0600Z-110109T1200Z/ /O.CON.KLCH.GL.W.0001.110109T1200Z-110110T0000Z/ /O.NEW.KLCH.SC.Y.0060.110110T0000Z-110110T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 950 AM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-090000- /O.NEW.KLCH.SI.Y.0001.110109T1200Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 950 AM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT SHOULD EXERCISE CAUTION IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST ON SUNDAY...... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS ROUGH BECOMING VERY ROUGH DURING THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
722 WHUS74 KLCH 082127 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 327 PM CST SAT JAN 8 2011 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... .A SURFACE LOW WILL DEVELOP ACROSS THE RIO GRAND VALLEY LATE TONIGHT...AND INTENSIFY AS IT MOVES NORTHEAST ACROSS COASTAL OF SOUTHEAST TEXAS AND LOUISIANA LATE SUNDAY. STRONG WINDS REACHING GALE FORCE CAN BE EXPECTED DURING THE DAYLIGHT HOURS ON SUNDAY. GMZ450-452-455-470-472-475-090530- /O.CON.KLCH.SC.Y.0059.110109T0600Z-110109T1200Z/ /O.CON.KLCH.GL.W.0001.110109T1200Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0060.110110T0000Z-110110T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 327 PM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY. THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-090530- /O.EXB.KLCH.SC.Y.0059.110109T1200Z-110110T0000Z/ /O.CON.KLCH.SI.Y.0001.110109T1200Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 327 PM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. INLAND LAKES AND BAYS WILL BE VERY ROUGH. THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
142 WHUS74 KLCH 090438 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1038 PM CST SAT JAN 8 2011 ...GALE WARNING IN EFFECT SUNDAY... .A SURFACE LOW WILL DEVELOP ACROSS THE RIO GRAND VALLEY LATE TONIGHT...AND INTENSIFY AS IT MOVES NORTHEAST ACROSS COASTAL OF SOUTHEAST TEXAS AND LOUISIANA LATE SUNDAY. STRONG WINDS REACHING GALE FORCE CAN BE EXPECTED DURING THE DAYLIGHT HOURS ON SUNDAY. GMZ430-432-435-091200- /O.CAN.KLCH.SI.Y.0001.110109T1200Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0059.110109T1200Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1038 PM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. INLAND LAKES AND BAYS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-470-472-475-091200- /O.CON.KLCH.SC.Y.0059.110109T0600Z-110109T1200Z/ /O.CON.KLCH.GL.W.0001.110109T1200Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0060.110110T0000Z-110110T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1038 PM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 6 AM CST MONDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
047 WHUS74 KLCH 091159 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CST SUN JAN 9 2011 ...GALE WARNING IN EFFECT TODAY... .AN INTENSE SURFACE LOW WILL MOVE NORTHEAST ACROSS COASTAL WATERS OF SOUTHEAST TEXAS AND LOUISIANA THIS AFTERNOON. WINDS ARE ALREADY APPROACHING GALE FORCE AS REPORTED BY SEVERAL OFFSHORE RIGS. THE GALE FORCE WINDS CAN BE EXPECTED TO CONTINUE TODAY. GMZ450-452-455-470-472-475-092200- /O.EXP.KLCH.SC.Y.0059.000000T0000Z-110109T1200Z/ /O.CON.KLCH.GL.W.0001.110109T1200Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0060.110110T0000Z-110110T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 559 AM CST SUN JAN 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-092200- /O.CON.KLCH.SC.Y.0059.110109T1200Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 559 AM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. INLAND LAKES AND BAYS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SWEENEY
666 WHUS74 KLCH 092107 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 307 PM CST SUN JAN 9 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM... ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY MORNING... .AN INTENSE SURFACE LOW SOUTH OF VERMILION BAY WILL MOVE NORTHEAST AND INTO THE COASTAL WATERS OF MISSISSIPPI THIS EVENING. WINDS ARE ALREADY APPROACHING GALE FORCE AS REPORTED BY SEVERAL OFFSHORE RIGS. THE GALE FORCE WINDS CAN BE EXPECTED TO CONTINUE TODAY. GMZ450-452-455-470-472-475-100515- /O.CON.KLCH.GL.W.0001.000000T0000Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0060.110110T0000Z-110110T1200Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 307 PM CST SUN JAN 9 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. * WINDS AND SEAS: WINDS 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-100000- /O.CON.KLCH.SC.Y.0059.000000T0000Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 307 PM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST TILL 6 AM CST TOMORROW MORNING. * WINDS AND SEAS: WINDS 20 TO 30 KNOTS WITH GUSTS OVER 40 KNOTS POSSIBLE. INLAND LAKES AND BAYS WILL BE VERY ROUGH. * WINDS AND SEAS: WINDS 15 TO 20 KNOTS WITH GUST TO 30 KNOTS POSSIBLE. INLAND LAKES AND BAYS WILL BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS WITH INLAND LAKES AND BAYS VERY ROUGH. THIS WILL PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
552 WHUS74 KLCH 100006 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 606 PM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORIES IN EFFECT... GMZ470-472-475-100600- /O.EXP.KLCH.GL.W.0001.000000T0000Z-110110T0000Z/ /O.CON.KLCH.SC.Y.0060.000000T0000Z-110110T1200Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 606 PM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * WINDS AND SEAS: WINDS 15 TO 25 KNOTS. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-100600- /O.EXP.KLCH.GL.W.0001.000000T0000Z-110110T0000Z/ /O.EXT.KLCH.SC.Y.0060.000000T0000Z-110110T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 606 PM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: WINDS 15 TO 25 KNOTS. SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-100115- /O.EXP.KLCH.SC.Y.0059.000000T0000Z-110110T0000Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 606 PM CST SUN JAN 9 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ 13
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 8, 5:38 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 8, 5:38 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CST SAT JAN 8 2011
.DISCUSSION...
CONCERNING THE 08/12Z TAF ISSUANCE.
&&
.AVIATION...
DRY CONDITIONS WITH LIGHT NORTH TO NORTHEAST WINDS CAN BE EXPECTED
TODAY AT ALL TAF SITES AS WEAK COLD FRONT HAS PASSED THROUGH THE
AREA. DURING THE EVENING AND OVERNIGHT...HIGH AND MID LEVEL
MOISTURE WILL BEGIN TO MOVE IN FROM THE WEST WITH A THICKENING AND
GRADUAL LOWERING OF CLOUDS...HOWEVER CEILINGS SHOULD REMAIN AT VFR
LEVELS THROUGH 09/12Z. WINDS WILL BECOME MORE EASTERLY AND
INCREASE DURING THE OVERNIGHT AS LOW PRESSURE BEGINS TO FORM ALONG
THE TEXAS. AS A HEADS UP...BEYOND THE FORECAST PERIOD...RAINS AND
WINDS ARE EXPECTED TO INCREASE DURING THE DAY ON SUNDAY AS LOW
PRESSURE MOVES ACROSS THE NORTHERN GULF. SOME WINTRY MIX
PRECIPITATION MAY BE POSSIBLE AT KAEX DURING SUNDAY AFTERNOON.
RUA
&&
.PREV DISCUSSION... /ISSUED 456 AM CST SAT JAN 8 2011/
SYNOPSIS...A WEAK COLD FRONT WHICH PASSED THROUGH DURING THE
NIGHT WILL PROVIDE DRY NORTHERLY WINDS AND COOL TEMPERATURES TODAY.
A VIGOROUS UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO TONIGHT
IS EXPECTED TO GENERATE A STRONG COASTAL LOW PRESSURE SYSTEM WHICH
WILL MOVE OUR WAY FROM SOUTH TEXAS LATE SATURDAY NIGHT. A MASSIVE
UPPER LEVEL TROF OVER THE ROCKIES AND THE UPPER MIDWEST WILL THEN
FEED ARCTIC AIR INTO THE SOUTHERN PLAINS. SOME OF THIS AIR WILL
FILTER INTO OUR AREA BEHIND THE DEPARTING LOW, BRINGING A WINTRY
MIX OF PRECIPITATION AS FAR SOUTH AS THE LAKES AREA OF SOUTHEAST
TEXAS AND NORTHERN PORTIONS OF CENTRAL LOUISIANA LATE SUNDAY.
SHORT TERM...WILL HOLD OFF ON ANY WINTER WEATHER ADVISORY FOR NOW
AS THICKNESSES SUPPORT MORE OF A MIX ACROSS OUR NORTHERN TIER LATE SUNDAY.
THERE COULD BE SOME WETBULBING WHICH WILL TEND TO KEEP
TEMPERATURES LOWER THAN GUIDANCE ON SUNDAY. ALSO PERSISTENT PRECIP
SHOULD HELP TO DRAG DOWN COOLER AIR. A CLOSE LOOK AT TEMPERATURE
PROFILES SHOWS THE COLUMN STAYING ABOVE FREEZING OVER THE LOWER 5K
FEET AROUND ALEXANDRIA AND JASPER. THEREFORE INCLUDED PRIMARY RAIN
MIXED AT TIMES WITH SLEET AND SOME SNOW...NO ACCUMULATIONS
EXPECTED WITH GROUND TEMPERATURES HAVING BEEN ABOVE FREEZING. WILL
HAVE TO MONITOR CONDITIONS IN CASE ICIING OF BRIDGES AND EXPOSED
SURFACES BECOMES A HAZARD CONCERN BUT AS OF NOW IT LOOKS LIKE WE
DODGED THAT BULLET. ONE TO TWO INCHES OF RAIN APPEAR LIKELY WITH
THIS SYSTEM. DUE TO DRY ANTECEDANT CONDITIONS AND THE RAPID
PROGRESSION OF THE RAIN SYSTEM, A FLOOD WATCH DOES NOT LOOK TO BE
NEEDED.
LONG TERM...AN EXTENDED PERIOD OF COOLER THAN NORMAL TEMPERATURES
THRU THURSDAY AS THE POLAR HIGH OVER THE SOUTHERN PLAINS WILL BE
DIFFICULT TO DISLODGE IN THE NORTHWESTERLY UPPER FLOW.
MARINE...HOISTED GALE WARNINGS FOR THE DAYLIGHT HOURS ON SUNDAY
AS THE INTENSIFYING COASTL 1005HPA LOW COMBINES WITH THE
APPROACHING POLAR HIGH TO PRODUCE A VERY TIGHT GRADIENT ON SUNDAY.
DEPENDING ON THE TRACK OF THIS LOW...A COASTAL FLOOD WARNING MAY
BECOME NECESSARY FOR TIDES TWO FEET ABOVE ASTRONOMICAL...HOWEVER
THE DURATION LOOKS TOO SHORT DUE TO THE SPEED OF MOTION OF THE
ONCOMING LOW. A SMALL CRAFT ADVISORY PRECEDES THE GALE WARNINGS.
AN ADDITIONAL SMALL CRAFT ADVISORY MAY BE NEEDED IN THE WAKE OF
THE LOW SUNDAY EVENING.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 38 42 36 51 / 10 20 90 10 0
KBPT 62 37 48 34 51 / 10 30 90 10 0
KAEX 59 32 38 36 43 / 10 20 90 40 0
KLFT 58 38 42 36 51 / 10 20 90 30 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
GALE WARNING FROM 6 AM TO 6 PM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Jan 8, 5:24 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 524 AM CST SAT JAN 8 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 524 AM CST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE SYSTEM WITH THE ASSOCIATED RAIN WILL BE MOVING INTO OUR AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONE TO TWO INCHES OF RAIN ARE EXPECTED FROM THIS RAPIDLY MOVING LOW PRESSURE SYSTEM ON SUNDAY. THE RAIN IS EXPECTED TO CONTAIN A MIX OF SLEET AND SOME SNOW FOR THE LAKES AREA OF SOUTHEAST TEXAS INTO NORTHERN PORTIONS OF CENTRAL LOUISIANA ON SUNDAY INTO SUNDAY EVENING. NO ACCUMULATIONS ARE EXPECTED. WE WILL MONITOR IF A WINTER WEATHER ADVISORY MAY BE NEEDED FOR EXPOSED SURFACES SUCH AS BRIDGES ACROSS THE NORTHERN PORTIONS OF OUR AREA. DUE TO EXPECTED GROUND TEMPERATURES AND WITH ABOVE FREEZING CONDITIONS EXPECTED IN THE AIR BELOW 5000 FEET, WE ARE NOT ANTICIPATING ICE OR SNOW ON THE SURFACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO VERIFY SURFACE REPORTS OF ANY ICE OR SNOW ACCUMULATIONS ACROSS THE LAKES AREA OF SOUTHEAST TEXAS AND NORTHERN PORTIONS OF CENTRAL LOUISIANA. THAT SAID, THOSE CONDITIONS ARE NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-091100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 524 AM CST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING COASTAL LOW OUT OF SOUTH TEXAS WILL BRING INCREASING EASTERLY WINDS LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING IS IN EFFECT FOR THE STRONG GRADIENT ASSOCIATED WITH THE INTENSE COASTAL LOW MOVING ACROSS THE WATERS ON SUNDAY. NORTHERLY WINDS MAY REQUIRE A SMALL CRAFT ADVISORY FOR SUNDAY NIGHT IN THE WAKE OF THE LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE LARGE SCALE OF THE AREA COVERED BY THE GALE WINDS, SPOTTERS ARE NOT EXPECTED TO BE REQUIRED. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:50 PM CST | Gale Watch | LCH | 11 hr | |
| Jan 8, 5:41 AM CST | Small Craft Advisory | LCH | 36 hr | |
| Jan 8, 9:50 AM CST | Small Craft Advisory | LCH | 42 hr | |
| Jan 8, 9:50 AM CST | Small Craft Advisory for Winds | LCH | 13 hr | |
| Jan 8, 3:27 PM CST | Wind Advisory | LCH | Lafayette, Saint Martin | 27 hr |
| Jan 8, 3:48 PM CST | Coastal Flood Statement | LCH | Saint Martin | 18 min |
| Jan 8, 3:48 PM CST | Coastal Flood Advisory | LCH | Saint Martin | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.